MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60AT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
A non-healthcare professional reported that during cataract surgery with an intraocular lens (iol) implant procedure, the lens was mounted into the cartridge without any issues and then inserted into the company injector and advanced smoothly.The lens was injected without any complications.However, when the doctor rotated lens to position the haptic, it was observed that the haptic was amputated.The lens was replaced with another of the same diopter.Additional information received stating that patient's outcome was recovered.
 
Additional Manufacturer Narrative
The lens was returned positioned incorrectly posterior side up in the lens case.Solution was dried on the lens.One haptic was broken from the gusset area (not returned).The other haptic was in a folded position adhered to the posterior side of the lens.The optic was cut from edge past center of the lens, typical of insertion and removal.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.Information was provided in the file that indicated the use of a non-qualified lens/cartridge combination.The company lens model is only qualified for use in the company cartridges.The associated handpiece and viscoelastic were not provided.It is unknown if qualified products were used.The reported broken haptic was observed.The root cause for the reported complaint is most likely related to a failure to follow the instructions for use (ifu).A non-qualified lens/cartridge combination was used.The company lens model is only qualified for use in the company cartridges.Company foldable intraocular lenses (iols) are qualified for use with a company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The use of an unqualified combination may cause damage to the iol and potential complications during the implantation process.The ifu instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd-filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23277974
Report Number1119421-2025-02676
Device Sequence Number5520278
Product Code HQL
UDI-Device Identifier00380652555883
UDI-Public(01)00380652555883(17)291202(11)241204(10)15962626
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 10/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSA60AT
Device Catalogue NumberSA60AT.240
Device Lot Number15962626
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/22/2025
Initial Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/04/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D.; UNSPECIFIED INJECTOR/HANDPIECE.; UNSPECIFIED VISCOELASTIC.
Patient Age73 YR
Patient SexUnknown